Show simple item record Genoni, Marco Serafini, Alessio Kim, Myungshik Burgarth, Daniel Klaus 2012-04-23T13:44:23Z 2012-04-23T13:44:23Z 2012-04-09
dc.identifier.citation Genoni , M , Serafini , A , Kim , M & Burgarth , D K 2012 , ' Dynamical Recurrence and the Quantum Control of Coupled Oscillators ' Physical Review Letters , vol. 108 , no. 15 , 150501 , pp. 108-113 . en
dc.identifier.issn 0031-9007
dc.identifier.other PURE: 175431
dc.identifier.other PURE UUID: 0b35cdde-a305-4824-a096-971d237f0bbe
dc.identifier.other dspace: 2160/7820
dc.identifier.other DSpace_20121128.csv: row: 4621
dc.identifier.other RAD: 11073
dc.identifier.other RAD_Outputs_All_ID_Import_20121105.csv: row: 4188
dc.identifier.other Scopus: 84859595344
dc.identifier.other PubMed: 22587236
dc.identifier.other 2160/7820
dc.description Burgarth, D., Genoni, M., Serafini, A., Kim, M. Dynamical recurrence and the quantum control of coupled oscillators. Phys. Rev. Lett. 108, 150501 (2012) en
dc.description.abstract Controllability - the possibility of performing any target dynamics by applying a set of available operations - is a fundamental requirement for the practical use of any physical system. For finite-dimensional systems, such as spin systems, precise criteria to establish controllability, such as the so-called rank criterion, are well known. However, most physical systems require a description in terms of an infinite-dimensional Hilbert space whose controllability properties are poorly understood. Here, we investigate infinite-dimensional bosonic quantum systems - encompassing quantum light, ensembles of bosonic atoms, motional degrees of freedom of ions, and nanomechanical oscillators – governed by quadratic Hamiltonians (such that their evolution is analogous to coupled harmonic oscillators). After having highlighted the intimate connection between controllability and recurrence in the Hilbert space, we prove that, for coupled oscillators, a simple extra condition has to be fulfilled to extend the rank criterion to infinite-dimensional quadratic systems. Further, we present a useful application of our finding, by proving indirect controllability of a chain of harmonic oscillators. en
dc.format.extent 5 en
dc.language.iso eng
dc.relation.ispartof Physical Review Letters en
dc.rights en
dc.title Dynamical Recurrence and the Quantum Control of Coupled Oscillators en
dc.type /dk/atira/pure/researchoutput/researchoutputtypes/contributiontojournal/article en
dc.contributor.institution Quantum Systems, Information and Control en
dc.contributor.institution Department of Physics en
dc.description.status Peer reviewed en

Files in this item

Aside from theses and in the absence of a specific licence document on an item page, all works in Cadair are accessible under the CC BY-NC-ND Licence. AU theses and dissertations held on Cadair are made available for the purposes of private study and non-commercial research and brief extracts may be reproduced under fair dealing for the purpose of criticism or review. If you have any queries in relation to the re-use of material on Cadair, contact

This item appears in the following Collection(s)

Show simple item record

Search Cadair

Advanced Search